Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Blood in sputum, no fever and cough, negative test for tuberculosis, being treated for tuberculosis. Is it advisable to take the medicine?

my mother is 46 years old .she is getting blood in her sputum (small amount) from last two years with no fever , cough or other problem.Recently ESR of her blood was 75 mm/hr.and all her other tests were normal and her T.B. test was also -ve but now she is being treated for tuberculosis . is it correct to take the medication?
Asked On : Mon, 24 Sep 2012
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
HI jaskirt
Thanks for coming to HCM
Blood in sputum may have many reason though TB is commonest one...In elderly cancer is an important cause.
Regarding Tb the bloody sputum may be during active tb or may be in healed one also due to post TB bronchiectasis, Aspergilloma in healed cavities, rasmussen aneurysm in cavity, etc....
so merely hemoptysis doesn't mean active TB but should be searched for...

TB should not give morbidity and mortality to any one thats why there is concept of empirical treatment which is same as in your mother's case....but this doesn't mean that active cause should not be searched for.....

Its my advice to you to go for CT scan thorax of your mother to rule out alternate diagnosis....If needed bronchoscopy can be performed to visualise the bronchial tree endoscopically...

consult a chest physician but till then continue the present treatment....

best wishes
Answered: Wed, 10 Apr 2013
I find this answer helpful
General & Family Physician Dr. Anand Babu M's  Response
Welcome to HealthcareMagicForum

Hi..Jaskirt.., Even though the TB test is negative ,
if the treatment is started, the course must be completed..
do not quit, of stop the medicines.. consult the TB specialist doctor for further details..

Take care..
Answered: Mon, 24 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor